Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Jackson, MS

March 28, 2009Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 28, 2009, 2:01 AM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 2:01 AM CDT (07:01 UTC)
Expired
Mar 28, 2009, 3:29 AM CDT
In force
88 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:15 AM CDTFLOOD2 Sw Monticello, MSSTREET FLOODING REPORTED ON LOWER BROOKHAVEN ROAD NEAR THE CENTER COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 280701
FFWJAN
MSC077-085-280900-
/O.NEW.KJAN.FF.W.0025.090328T0701Z-090328T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 400 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
  OMA TO 13 MILES SOUTHWEST OF RUTH...OR ALONG A LINE EXTENDING FROM
  7 MILES SOUTHWEST OF PINOLA TO MCCOMB...MOVING NORTHEAST AT 35 MPH.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
  INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3135 9050 3142 9048 3170 9030 3171 9026
      3172 9024 3172 9021 3176 9012 3176 8999
      3135 9025

$$

BYB
1 follow-up statement
000 
WGUS74 KJAN 280829
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 AM CDT SAT MAR 28 2009

MSC077-085-280835-
/O.CAN.KJAN.FF.W.0025.000000T0000Z-090328T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-LAWRENCE MS-
329 AM CDT SAT MAR 28 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR NORTHWESTERN
LAWRENCE AND EASTERN LINCOLN COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OMA

SHOWERS AND THUNDERSTORMS HAVE ENDED ACROSS THE PREVIOUSLY WARNED 
AREA IN THE PAST HOUR WITH RADAR ESTIMATES OF 2 TO 4 INCHES OF 
FALLING SINCE EARLY THIS EVENING. SMALL CREEKS...STREAMS AND LOW 
AREAS MAY STILL BE EXPERIENCING ELEVATED WATER LEVELS BUT THE 
POTENTIAL FOR ENCOUNTERING MAJOR FLASH FLOODING HAS DECREASED. 


LAT...LON 3135 9050 3142 9048 3170 9030 3171 9026
      3172 9024 3172 9021 3176 9012 3176 8999
      3135 9025

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 7:20 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 27, 7:20 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009

...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...

.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT.  CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA.  THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.

AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS.  THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM.  EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.

CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH.  THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG.  MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM.  AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES.  SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.

IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN.  WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING.  THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD.  SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.

ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS.  WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY.  HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW.  BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.

FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED.  HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/

PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.

HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/

&&

.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  63  39  63 / 100  37  10   1
MERIDIAN      58  66  37  63 /  92  59  14   2
VICKSBURG     50  61  40  64 / 100  26   8   2
HATTIESBURG   59  66  40  65 /  91  41  10   1
NATCHEZ       48  60  37  64 / 100  20   8   2
GREENVILLE    48  57  39  61 / 100  26   9   1
GREENWOOD     51  60  39  61 / 100  34  12   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

22/14
Hazardous weather outlook, Mar 27, 2:39 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT FRI MAR 27 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS
EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS
OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER
WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE
POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER
THUNDERSTORMS.

THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND
SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS.
THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT
APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE
THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS
EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA.
SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE
BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A
LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS
EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE
HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.

IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS
WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED
RAIN AMOUNTS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT
SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED
OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40
MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NECESSARY TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Mar 28, 12:29 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             WEST LINCOLN            31.49N 90.57W
03/28/2009  E0.50 INCH       LINCOLN            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED AT WEST LINCOLN.

&&

JALLEN
Local storm report, Mar 28, 12:41 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     HAIL             1 S BROOKHAVEN          31.57N 90.45W
03/28/2009  E0.88 INCH       LINCOLN            MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED AT INTERSECTION OF HWY 84
            BYPASS AND HWY 51.

&&

JALLEN
Local storm report, Mar 28, 12:43 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     TSTM WND DMG     RAYVILLE                32.47N 91.76W
03/27/2009                   RICHLAND           LA   BROADCAST MEDIA

            EXTENSIVE TREE DAMAGE WITH POWER OUTAGES IN RAYVILLE.

&&

JALLEN
Local storm report, Mar 28, 12:48 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             BUDE                    31.46N 90.85W
03/27/2009  E0.25 INCH       FRANKLIN           MS   EMERGENCY MNGR

            PEA-SIZED HAIL REPORTED IN BUDE.

&&

JALLEN
Special weather statement, Mar 28, 1:12 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT SAT MAR 28 2009

MSZ019-025-035-280655-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
112 AM CDT SAT MAR 28 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WINDS WAS LOCATED 10 MILES WEST OF ISOLA AT 111 AM
CDT...MOVING NORTHEAST AT 50 MPH.

ANOTHER STORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AT THAT TIME
WAS LOCATED 5 MILES EAST OF INVERNESS...ALSO MOVING NORTHEAST AT 50
MPH.

PEOPLE IN NORTHWESTERN HUMPHREYS...LEFLORE AND SOUTHERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Local storm report, Mar 28, 1:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             1 WSW SHIVERS           31.79N 90.00W
03/27/2009  E0.88 INCH       SIMPSON            MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED NORTH OF NEW HEBRON.

&&

JALLEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:28 PM CDTSevere Thunderstorm WarningJANLincoln47 min
Mar 27, 7:32 PM CDTSevere Thunderstorm WarningJANSimpson25 min
Mar 27, 7:37 PM CDTSevere Thunderstorm WarningJANFranklin22 min
Mar 27, 7:49 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion56 min
Mar 27, 7:59 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion61 min
Mar 27, 8:18 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln8 hr
Mar 27, 8:32 PM CDTSevere Thunderstorm WarningJANLawrence43 min
Mar 27, 8:45 PM CDTSevere Thunderstorm WarningJANMarion45 min
Mar 27, 8:46 PM CDTFlash Flood WarningJANCopiah, Simpson90 min
Mar 27, 8:49 PM CDTFlash Flood WarningJANMarion8 hr
Mar 27, 8:56 PM CDTSevere Thunderstorm WarningJANSimpson49 min
Mar 27, 9:10 PM CDTTornado WarningJANRankin, Simpson, Smith36 min
Mar 27, 9:29 PM CDTTornado WarningJANLamar, Marion61 min
Mar 27, 9:35 PM CDTSevere Thunderstorm WarningJANJasper, Jones55 min
Mar 27, 9:44 PM CDTSevere Thunderstorm WarningJANRankin, Scott15 min
Mar 27, 10:01 PM CDTTornado WarningJANForrest59 min
Mar 27, 10:03 PM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Mar 27, 10:20 PM CDTSevere Thunderstorm WarningJANClarke55 min
Mar 27, 10:39 PM CDTTornado WarningJANAdams42 min
Mar 27, 10:49 PM CDTSevere Thunderstorm WarningJANJones23 min
Mar 27, 11:04 PM CDTSevere Thunderstorm WarningJANLamar29 min
Mar 27, 11:29 PM CDTSevere Thunderstorm WarningJANAdams, Franklin61 min
Mar 27, 11:36 PM CDTTornado WarningJANAdams, Franklin12 min
Mar 28, 12:02 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson43 min
Mar 28, 12:05 AM CDTFlash Flood WarningJANFranklin, Lincoln115 min
Mar 28, 12:15 AM CDTTornado WarningJANIssaquena18 min
Mar 28, 12:18 AM CDTSevere Thunderstorm WarningJANLincoln42 min
Mar 28, 12:32 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington43 min
Mar 28, 12:42 AM CDTSevere Thunderstorm WarningJANCopiah48 min
Mar 28, 12:48 AM CDTSevere Thunderstorm WarningJANLawrence27 min
Mar 28, 1:01 AM CDTSevere Thunderstorm WarningJANSimpson44 min
Mar 28, 1:05 AM CDTSevere Thunderstorm WarningJANLincoln25 min
Mar 28, 1:17 AM CDTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 28, 2:03 AM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence42 min
Mar 28, 2:35 AM CDTSevere Thunderstorm WarningJANCovington25 min
Mar 28, 2:43 AM CDTSevere Thunderstorm WarningJANSmith34 min
Mar 28, 3:03 AM CDTSevere Thunderstorm WarningJANJasper42 min
Mar 28, 3:32 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale, Newton58 min
Mar 28, 3:54 AM CDTLake Wind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Grenada, Holmes and 10 more15 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANForrest30 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANCovington, Forrest40 hr
Mar 28, 4:01 AM CDTRiver Flood WarningJANForrest64 hr
Mar 28, 4:01 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale29 min
Mar 28, 9:54 AM CDTRiver Flood WarningJANCovington, Jones11 hr
Mar 28, 2:08 PM CDTRiver Flood WarningJANClarke20 hr
Mar 28, 2:36 PM CDTRiver Flood WarningJANNoxubee3 days

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.